Alert archive / South Carolina / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 39, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 15, 1996, 6:43 PM EDT for Colleton County, South Carolina. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 1996, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 15, 1996, 7:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Colleton County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:50 PM EDT | Thunderstorm Wind 56 | Ruffin, SC | |
| Jun 15, 7:12 PM EDT | Thunderstorm Wind 60 | Islandton, SC | |
| Jun 15, 7:12 PM EDT | Hail 1.75 | Islandton, SC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 152244 SVRCHS SCC029-152330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 643 PM EDT SAT JUN 15 1996 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CAROLINA ...COLLETON COUNTY WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF RUFFIN AND JUST EAST OF ISLANDTON AND DRIFTING SLOWLY TO THE SOUTH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:49 AM EDT, 8 hours 54 minutes earlier.
Area forecast discussion, Jun 15, 9:49 AM EDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 945 AM EDT SAT JUN 15 1996 INVERTED TROF AT SFC MORE OR LESS STNRY OVER INTERIOR SXNS OF STATE THRU AT LEAST 36 HR. NO NEW INFORMATION TO CONFLICT WITH PACKAGE.. OTHER THAN PSBLY A DROP TO 10 KT ON CWF...WIND IN LOWEST ELEVATIONS AT CHS THIS MORNING 10KT OR LESS...AND CURRENT OBS MOSTLY 5 KT OR LESS. JFT
Nearby
Severe Thunderstorm Warnings in South Carolina, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.